Home | Current | Past volumes | About | Login | Notify | Contact | Search
 Probability Surveys > Vol. 15 (2018) open journal systems 

On the scaling limits of weakly asymmetric bridges

Cyril Labbé, Université Paris Dauphine

We consider a discrete bridge from \((0,0)\) to \((2N,0)\) evolving according to the corner growth dynamics, where the jump rates are subject to an upward asymmetry of order \(N^{-\alpha}\) with \(\alpha\in(0,\infty)\). We provide a classification of the asymptotic behaviours - invariant measure, hydrodynamic limit and fluctuations - of this model according to the value of the parameter \(\alpha\).

AMS 2000 subject classifications: Primary 60K35; secondary 60H15, 82C24.

Keywords: Exclusion process, height function, bridge, stochastic heat equation, Burgers equation, KPZ equation.

Creative Common LOGO

Full Text: PDF

Labbé, Cyril, On the scaling limits of weakly asymmetric bridges, Probability Surveys, 15, (2018), 156-242 (electronic). DOI: 10.1214/17-PS285.


[1]    Amir, G., Corwin, I., and Quastel, J. (2011). Probability distribution of the free energy of the continuum directed random polymer in 1+1 dimensions. Comm. Pure Appl. Math. 64, 4, 466–537. MR2796514 (2012b:60304)

[2]    Bahadoran, C. (2012). Hydrodynamics and hydrostatics for a class of asymmetric particle systems with open boundaries. Comm. Math. Phys. 310, 1, 1–24. MR2885612

[3]    Bardos, C., le Roux, A. Y., and Nédélec, J.-C. (1979). First order quasilinear equations with boundary conditions. Comm. Partial Differential Equations 4, 9, 1017–1034. MR542510 (81b:35052)

[4]    Bertini, L. and Giacomin, G. (1997). Stochastic Burgers and KPZ equations from particle systems. Comm. Math. Phys. 183, 3, 571–607. MR1462228 (99e:60212)

[5]    Billingsley, P. (1999). Convergence of probability measures, Second ed. Wiley Series in Probability and Statistics: Probability and Statistics. John Wiley & Sons, Inc., New York. A Wiley-Interscience Publication. MR1700749 (2000e:60008)

[6]    Bürger, R., Frid, H., and Karlsen, K. H. (2007). On the well-posedness of entropy solutions to conservation laws with a zero-flux boundary condition. J. Math. Anal. Appl. 326, 1, 108–120. MR2277770

[7]    Corwin, I. (2012). The Kardar-Parisi-Zhang equation and universality class. Random Matrices Theory Appl. 1, 1, 1130001, 76. MR2930377

[8]    Corwin, I., Shen, H., and Tsai, L.-C. (2018). ASEP(q,j) converges to the KPZ equation. Ann. Inst. Henri Poincaré Probab. Stat. 54, 2, 995–1012. MR3795074

[9]    Corwin, I. and Tsai, L.-C. (2017). KPZ equation limit of higher-spin exclusion processes. Ann. Probab. 45, 3, 1771–1798. MR3650415

[10]    Da Prato, G. and Zabczyk, J. (1992). Stochastic equations in infinite dimensions. Encyclopedia of Mathematics and its Applications, Vol. 44. Cambridge University Press, Cambridge. MR1207136 (95g:60073)

[11]    De Masi, A., Presutti, E., and Scacciatelli, E. (1989). The weakly asymmetric simple exclusion process. Ann. Inst. H. Poincaré Probab. Statist. 25, 1, 1–38. MR995290 (90h:60096)

[12]    Dembo, A. and Tsai, L.-C. (2016). Weakly Asymmetric Non-Simple Exclusion Process and the Kardar–Parisi–Zhang Equation. Comm. Math. Phys. 341, 1, 219–261. MR3439226

[13]    Derrida, B., Enaud, C., Landim, C., and Olla, S. (2005). Fluctuations in the weakly asymmetric exclusion process with open boundary conditions. J. Stat. Phys. 118, 5–6, 795–811. MR2130640 (2006e:82063)

[14]    Dittrich, P. and Gärtner, J. (1991). A central limit theorem for the weakly asymmetric simple exclusion process. Math. Nachr. 151, 75–93. MR1121199 (92k:60221)

[15]    Dobrushin, R. and Hryniv, O. (1996). Fluctuations of shapes of large areas under paths of random walks. Probab. Theory Related Fields 105, 4, 423–458. MR1402652 (97h:60029)

[16]    Enaud, C. and Derrida, B. (2004). Large deviation functional of the weakly asymmetric exclusion process. J. Statist. Phys. 114, 3–4, 537–562. MR2035624 (2005e:82076)

[17]    Etheridge, A. M. and Labbé, C. (2015). Scaling limits of weakly asymmetric interfaces. Comm. Math. Phys. 336, 1, 287–336. MR3322375

[18]    Funaki, T. and Sasada, M. (2010). Hydrodynamic limit for an evolutional model of two-dimensional Young diagrams. Comm. Math. Phys. 299, 2, 335–363. MR2679814 (2012b:60310)

[19]    Gärtner, J. (1988). Convergence towards Burgers’ equation and propagation of chaos for weakly asymmetric exclusion processes. Stochastic Process. Appl. 27, 2, 233–260. MR931030 (89e:60200)

[20]    Gonçalves, P. and Jara, M. (2014). Nonlinear fluctuations of weakly asymmetric interacting particle systems. Arch. Ration. Mech. Anal. 212, 2, 597–644. MR3176353

[21]    Gubinelli, M. and Perkowski, N. (2018). Energy solutions of KPZ are unique. J. Amer. Math. Soc. 31, 2, 427–471. MR3758149

[22]    Hairer, M. (2013). Solving the KPZ equation. Annals of Mathematics 178, 2 (June), 559–664.

[23]    Hairer, M. (2014). A theory of regularity structures. Invent. Math. 198, 2, 269–504. MR3274562

[24]    Haraux, A. (1981). Nonlinear evolution equations—global behavior of solutions. Lecture Notes in Mathematics, Vol. 841. Springer-Verlag, Berlin-New York. MR610796

[25]    Janowsky, S. A. and Lebowitz, J. L. (1994). Exact results for the asymmetric simple exclusion process with a blockage. J. Statist. Phys. 77, 1–2, 35–51. MR1300527 (96b:60253)

[26]    Kardar, M., Parisi, G., and Zhang, Y.-C. (1986). Dynamical scaling of growing interfaces. Phys. Rev. Lett. 56, 889–892.

[27]    Kipnis, C. and Landim, C. (1999). Scaling limits of interacting particle systems. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Vol. 320. Springer-Verlag, Berlin. MR1707314 (2000i:60001)

[28]    Kipnis, C., Olla, S., and Varadhan, S. R. S. (1989). Hydrodynamics and large deviation for simple exclusion processes. Comm. Pure Appl. Math. 42, 2, 115–137. MR978701 (91h:60115)

[29]    Labbé, C. (2017). Weakly asymmetric bridges and the KPZ equation. Comm. Math. Phys. 353, 3, 1261–1298.

[30]    Lenglart, E., Lépingle, D., and Pratelli, M. (1980). Présentation unifiée de certaines inégalités de la théorie des martingales. In Seminar on Probability, XIV (Paris, 1978/1979) (French). Lecture Notes in Math., Vol. 784. Springer, Berlin, 26–52. With an appendix by Lenglart. MR580107 (82d:60087)

[31]    Málek, J., Nečas, J., Rokyta, M., and Ružička, M. (1996). Weak and measure-valued solutions to evolutionary PDEs. Applied Mathematics and Mathematical Computation, Vol. 13. Chapman & Hall, London. MR1409366

[32]    Mueller, C. (1991). On the support of solutions to the heat equation with noise. Stochastics Stochastics Rep. 37, 4, 225–245. MR1149348 (93e:60122)

[33]    Otto, F. (1996). Initial-boundary value problem for a scalar conservation law. C. R. Acad. Sci. Paris Sér. I Math. 322, 8, 729–734. MR1387428

[34]    Petrov, V. V. (1975). Sums of independent random variables. Springer-Verlag, New York-Heidelberg. Translated from the Russian by A. A. Brown, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 82. MR0388499 (52 #9335)

[35]    Quastel, J. (2012). Introduction to KPZ. In Current developments in mathematics, 2011. Int. Press, Somerville, MA, 125–194. MR3098078

[36]    Rezakhanlou, F. (1991). Hydrodynamic limit for attractive particle systems on Zd. Comm. Math. Phys. 140, 3, 417–448. MR1130693 (93f:82035)

[37]    Rudin, W. (1966). Real and complex analysis. McGraw-Hill Book Co., New York-Toronto, Ont.-London. MR0210528

[38]    Spohn, H. (2017). The Kardar-Parisi-Zhang equation: a statistical physics perspective. In Stochastic processes and random matrices. Oxford Univ. Press, Oxford, 177–227. MR3728716

[39]    Triebel, H. (1978). Interpolation theory, function spaces, differential operators. North-Holland Mathematical Library, Vol. 18. North-Holland Publishing Co., Amsterdam-New York. MR503903 (80i:46032b)

[40]    Vovelle, J. (2002). Convergence of finite volume monotone schemes for scalar conservation laws on bounded domains. Numer. Math. 90, 3, 563–596. MR1884231 (2002k:65158)

[41]    Walsh, J. B. (1986). An introduction to stochastic partial differential equations. In École d’été de probabilités de Saint-Flour, XIV—1984. Lecture Notes in Math., Vol. 1180. Springer, Berlin, 265–439. MR876085 (88a:60114)

Home | Current | Past volumes | About | Login | Notify | Contact | Search

Probability Surveys. ISSN: 1549-5787